MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 18"(45CM) 3-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 642G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record review was performed for the finished device batch mlq044, 642g and no non-conformance's were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgical procedure on 03/11/2019 and suture was used.During the procedure, the suture was detached from the needle easily during use.It was not a control release needle.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: the actual device was received for analysis as detached needle of product code 642.During the visual inspection of detached needle, the swage and attachment area were noted to be as expected.The barrel hole of the needles were examined under magnification and no suture remnant was noted and marks that appears to be by use of a surgical instrument could be observed on the body needle.The sutures were not received for evaluation to determine the assignable cause.It could not be determined what may have caused the reported incident.Representative samples were received for analysis three unopened samples of product code 642, lot mlq044.During the visual inspection of the samples, the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.Per the conditions of the samples received, no performance pull off suture needle was found, and the tested sample met the finished goods requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Representative samples returned to support investigation of 2 device issues captured in reports 2210968-2019-80162.Analysis results have been included in follow-up reports for each.

Brand Name
ETHILON SUTURE 18"(45CM) 3-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8496393
Report Number2210968-2019-80163
Device Sequence Number1062161
Product Code GAR
UDI-Device Identifier10705031007420
UDI-Public10705031007420
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue Number642G
Device Lot NumberMLQ044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer06/06/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date06/06/2019
Patient Sequence Number1